Alert archive / Florida / Lake Wind Advisories in 2016
Lake Wind Advisory 1, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Jan 5, 2016, 3:45 AM EST for 6 counties in Florida. It took effect at Jan 5, 2016, 9:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2016, 3:45 AM EST (08:45 UTC)
- In effect from
- Jan 5, 2016, 9:00 AM EST
- Expired
- Jan 5, 2016, 6:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
597 WWUS72 KMLB 050845 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 345 AM EST TUE JAN 5 2016 FLZ041-044>047-053-054-058-059-064-141-144-147-052300- /O.NEW.KMLB.LW.Y.0001.160105T1400Z-160105T2300Z/ INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE- SOUTHERN BREVARD COUNTY-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE- MARTIN-COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- INCLUDING THE CITIES OF...DEBARY...DELAND...DELTONA...EUSTIS... MOUNT DORA...LEESBURG...TAVARES...APOPKA...MAITLAND...ORLANDO... WINTER PARK...UNION PARK...ALTAMONTE SPRINGS...CASSELBERRY... OVIEDO...SANFORD...WINTER SPRINGS....MELBOURNE...PALM BAY... ROCKLEDGE...CELEBRATION...KISSIMMEE...SAINT CLOUD...SEBASTIAN... VERO BEACH...BASINGER...FORT DRUM...OKEECHOBEE... PORT SAINT LUCIE...FORT PIERCE...HOBE SOUND...JENSEN BEACH... PORT SALERNO...STUART...DAYTONA BEACH...NEW SMYRNA BEACH... ORMOND BEACH...CLERMONT...MASCOTTE...GROVELAND...COCOA... TITUSVILLE 345 AM EST TUE JAN 5 2016 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING. * WINDS...NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 15 TO 20 MPH WITH GUSTS TO 25 TO 30 MPH FROM LATE MORNING INTO THE AFTERNOON. * IMPACTS...CHOPPY CONDITIONS ON OPEN LAKES AND OTHER LARGER BODIES OF WATER WILL MAKE OPERATION OF SMALL BOATS POTENTIALLY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ VOLKMER
1 follow-up statement
039 WWUS72 KMLB 052303 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 603 PM EST TUE JAN 5 2016 FLZ041-044>047-053-054-058-059-064-141-144-147-060015- /O.EXP.KMLB.LW.Y.0001.000000T0000Z-160105T2300Z/ INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE- SOUTHERN BREVARD COUNTY-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE- MARTIN-COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- INCLUDING THE CITIES OF...DEBARY...DELAND...DELTONA...EUSTIS... MOUNT DORA...LEESBURG...TAVARES...APOPKA...MAITLAND...ORLANDO... WINTER PARK...UNION PARK...ALTAMONTE SPRINGS...CASSELBERRY... OVIEDO...SANFORD...WINTER SPRINGS....MELBOURNE...PALM BAY... ROCKLEDGE...CELEBRATION...KISSIMMEE...SAINT CLOUD...SEBASTIAN... VERO BEACH...BASINGER...FORT DRUM...OKEECHOBEE... PORT SAINT LUCIE...FORT PIERCE...HOBE SOUND...JENSEN BEACH... PORT SALERNO...STUART...DAYTONA BEACH...NEW SMYRNA BEACH... ORMOND BEACH...CLERMONT...MASCOTTE...GROVELAND...COCOA... TITUSVILLE 603 PM EST TUE JAN 5 2016 ...LAKE WIND ADVISORY HAS EXPIRED... BREEZY WINDS AND OCCASIONALLY GUSTY CONDITIONS WILL CONTINUE THROUGH THE EVENING. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Jan 5, 3:34 AM EST, 11 minutes earlier.
Area forecast discussion, Jan 5, 3:34 AM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
334 AM EST TUE JAN 5 2016
.DISCUSSION...
CURRENTLY/TODAY...SFC HIGH PRESSURE WILL BUILD TOWARD THE MID
ATLANTIC TODAY WITH A NEARLY 10 MB PRESSURE GRADIENT FROM JACKSONVILLE
TO MIAMI. THIS WILL CAUSE BREEZY AND GUSTY CONDITIONS FROM MID MORNING
THROUGH SUNSET AND CONTINUING ALONG THE IMMEDIATE COAST LATER TONIGHT.
WINDS HAVE ALREADY GUSTED TO 32 MPH AT DAYTONA BEACH THIS MORNING.
WILL HOIST A LAKE WIND ADVISORY FROM MID MORNING TO 6 PM THIS EVENING.
THE LOW LVL NE FLOW WILL PUSH A FAIRLY EXTENSIVE AREA OF MARINE STRATOCU
ONSHORE WITH SLIGHT SHOWER CHANCES ALONG THE COASTAL COUNTIES AND PORTIONS
OF THE ERN INTERIOR...WITH AREAS WEST OF ORLANDO EXPECTED TO BE DRY.
THE STRONG ONSHORE FLOW WILL BRING ROUGH SURF TO THE ATLANTIC BEACHES
AND A MODERATE RISK FOR RIP CURRENTS. HIGHS SHOULD REACH 70/LWR
70S SOUTH AND MID TO UPPER 60S FOR THE REMAINDER OF E CENTRAL FL.
TONIGHT...BREEZY ONSHORE FLOW WILL CONTINUE ALONG THE COAST WITH A
SLIGHT CHANCE FOR ONSHORE MOVING SHOWERS PUSHING INLAND TOWARD THE
INTERIOR. WILL ADVERTISE SLIGHTLY HIGHER SHOWER CHANCES UP TO 30 PCT
FOR MARTIN AND ST LUCIE COUNTY WHERE SOME INCREASING MOISTURE LATE
AHEAD OF A S/W TROUGH ACROSS THE SE GULF MAY INITIATE SOME ADDITIONAL
SHOWERS. LOWS IN THE 50S INTERIOR AND NORTH AND LOWER 60S S CSTL.
WED...LTST GUID CONTINUES TO SHOW ONGOING GRADIENT SQUEEZE ASCD
WITH A LARGE AREA OF HIGH PRESSURE CENTERED NEAR THE DELMARVA
PENINSULA INTERACTING WITH LOWERING SFC PRESSURES OVER CUBA.
BREEZY TO WINDY CONDS IN ONSHORE FLOW FOR THE EAST FL COAST AND
INTERIOR. ADVERTISED SFC LOW GENESIS AROUND CENTRAL CUBA AND
LIFTING NEWRD TWD THE BAHAMAS OVERNIGHT WILL BRING A SOUTH TO
NORTH GRADIENT OF PCPN AND HAVE ADDED A SMALL CHC OF EMBEDDED
THUNDER FOR THE HIGHER COVERAGE AREAS OF THE TREASURE CST/LAKE
OKEE ALONG WITH MUCH OF THE MARINE AREA. THE COMBINATION OF DEEP
MOISTURE...JET ASCD MECHANICS AND COOLER TEMPS ALOFT WL INDUCE
INSTABILITY...MOST NOTABLY OVER S FL AND THE MARINE AREA. HEAVIER
RAIN AMOUNTS OF ONE TO TWO INCHES CAN BE EXPECTED OVER S FL AND
THE COAST UP TO AROUND SEBASTIAN INLET.
THU-MON...NOSE OF A LARGE ~130KT SOUTHERN STREAM JET FORECAST TO
ENTER THE GULF THU WILL INCREASE UPR FORCING FOR CONV POTENTIAL
DURING LATE IN THE WEEK. LTST GUID FROM 00Z SHOWS A GULF WAVE WITH
VARYING SFC DEVELOPMENT OVER THE EASTERN/NORTH GULF FRI. ECM REMAINS
MOST ENERGETIC WITH FEATURE AS AN ALREADY DEVELOPED LOW CENTER
APCHS CENTRAL FL. A MORE OPEN/WEAKER SOLN CONTINUES WITH GFS. A
LACK OF CONSENSUS WL PRECLUDE THUNDER MENTION ATTM. HOWEVER NOTEWORTHY
THAT RAIN CHCS SHOULD REMAIN IN THE SCT CATEGORY WITH THE GENERAL
INFLUENCE OF UPR FORCING JET MECHANICS ALONG WITH AVBL MOISTURE
PERSISTING INTO THE WEEKEND. A SECOND WAVE/LOW FORM LOOKS TO CROSS
THE STATE AROUND SAT MAY BRING ANOTHER THUNDER CHC FOR SAT AND SAT
NIGHT WITH YET ANOTHER SOUTHERN TRACK SYSTEM AFFECTING CENTRAL AND
OR S FL ON MONDAY.
&&
.AVIATION...
BKN CIGS AROUND 040 SHOULD SPREAD ONSHORE THROUGH THE DAY AND
ALSO AFFECT TERMINALS TONIGHT. ISOLD -SHRA PSBL MAINLY CSTL
TERMINALS TONIGHT...PERHAPS MAKING IT INLAND AS FAR AS KSFB/KMCO
INTO THIS EVENING AND TONIGHT. GUSTY WINDS TO 23-26 KNOTS EXPECTED
FROM 15Z- 23Z AND ALSO GUSTY FOR CSTL TERMINALS INTO TONIGHT.
&&
.MARINE...NE WINDS 20-25 KNOTS ACROSS THE WATERS WILL VEER TO THE
ENE TONIGHT. SEAS BUILDING TO 5-7 FT NEAR SHORE AND UP TO 7-10 FT
OFFSHORE AND IN THE GULF STREAM. SMALL CRAFT ADVISORY CONTINUES.
WED-THU...ADVISORY CONDS HAVE BEEN EXTENDED THROUGH WED NIGHT FOR
ALL THE WATERS WITH LINGERING SWELL THROUGH THE REMAINDER OF THE
WORKWEEK ALONG WITH HEADLINES LIKELY FOR A COMBINATION OF
WIND/SEA. OVERALL CONDITIONS NOT FAVORABLE FOR OPEN ATLANTIC
NAVIGATION OF SMALL CRAFT.
LATE WEEK...SEAS WILL DIMINISH 4-5FT NEARSHORE AND 5-6FT OFFSHORE
THRU SUNSET FRI AS THE DVLPG SW FLOW GRADUALLY LIMITS EFFECT OF
SWELL. A RATHER FAST TRACK TO THE JET OVERHEAD LATE WEEK AND THIS
WEEKEND WL PRODUCE CHANGING MARINE CONDS. MARINERS WL NEED TO
REVIEW LATEST FORECASTS IF PLANNING ON VENTURING OUT THIS WEEKEND.
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 64 54 71 57 / 20 20 40 40
MCO 69 55 75 55 / 10 20 40 30
MLB 69 61 74 57 / 20 20 50 40
VRB 70 61 74 56 / 20 20 60 40
LEE 66 51 73 53 / 10 10 30 20
SFB 66 54 73 55 / 20 20 40 30
ORL 68 55 73 57 / 10 20 40 30
FPR 70 60 75 57 / 20 30 60 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM EST THIS
EVENING FOR COASTAL VOLUSIA COUNTY-INDIAN RIVER-INLAND
VOLUSIA COUNTY-MARTIN-NORTHERN BREVARD COUNTY-NORTHERN LAKE
COUNTY-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD
COUNTY-SOUTHERN LAKE COUNTY-ST. LUCIE.
AM...SMALL CRAFT ADVISORY UNTIL 10 PM EST WEDNESDAY FOR FLAGLER BEACH
TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-FLAGLER BEACH TO
VOLUSIA-BREVARD COUNTY LINE 20-60 NM-SEBASTIAN INLET TO
JUPITER INLET 0-20 NM-SEBASTIAN INLET TO JUPITER INLET 20-
60 NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20
NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM.
&&
SHORT TERM...VOLKMER
LONG TERM....PENDERGRASTHazardous weather outlook, Jan 4, 6:08 PM EST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 608 PM EST MON JAN 4 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-050400- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 608 PM EST MON JAN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... NORTHWEST WINDS AROUND 20 KNOTS BECOME NORTH TO NORTHEAST AND INCREASE TO 20 TO 25 KNOTS LATE EVENING AND OVERNIGHT. SEAS 5 TO 8 FEET NEARSHORE AND 6 TO 9 FEET OFFSHORE. HAZARDOUS BOATING CONDITIONS TO CONTINUE OVERNIGHT. SMALL CRAFT ADVISORY REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS MARINE CONDITIONS ARE EXPECTED TO LAST THROUGH MID WEEK. ROUGH SURF AND AN INCREASING RISK OF RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES IS ALSO EXPECTED THROUGH AT LEAST THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WIMMER
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 3:46 AM EST | Beach Hazards Statement | MLB | Volusia | 14 hr |
Nearby
Lake Wind Advisories in Florida, 2016Every lake wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.